Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv and joint pain
Aug 27, 2004

Hi Dr.Conway: I remember when I first become infected, 7 years ago, I had pain in my knees. Now after 4 year of HIV meds(Sustiva,Epivir,Retrovir,Ziagen), the pain has increased and now is also in my ankles. I had a blood test which ruled out Rheumatoid arthritis. I also take Pravachol for my cholestrol from the meds. This pain and stiffness makes it difficult to sit for long periods, walk stairs, or even walk for exercise. Do I ignore this or is there something that can be looked at more closely? Thanks for your comments. Karen

Response from Dr. Conway

The first thing I would do is make sure where the pain is coming from. Is this the bones or the joints. An X-ray can help make sure the bones are OK. The next thing is to figure out if the pain started at the same time as you started the Pravachol. Although unlikely, it could be drug-related. I would then do a few more tests to rule out other forms of arthritis (assuming it is the joints). This would be looking for gout, psoriaisis and pseudo-gout (Calcium deposits, roughly speaking). If there is nothing "exciting" on any of these tests, I might then just offer you Advil or something like it to see if it makes the pain better. I would actually do that while the other tests are being done. Hopefully, some of what I have said will help (I have tried to cover all the bases...)



Previous
Thanks...
Next
drug screening test??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement